I took my contraceptive pill (Acnocin - combination pill) this evening at around 9:40pm. At about 11pm I had a very loose bout of diarrhea and then again at 11:15. I had no vomitting.
Will this have an effect on my pill? Will it have already have been absorbed within the hour and 20 minutes between taking it and then having diarrhea?
I understand that you can possibly take the next pill in your pack straight away (effectively shortening your cycle by 1 day) so that if the first pill has gone through you without being absorbed this second pill will replace it.
I have been taking the pill regularly and continuously for years. I take it at pretty much the same time every evening (give or take an hour or two here or there) and have never skipped a pill.
Thanks for any help - would be a weight off my mind if you could comment.
Oral contraceptives may cause side effects, such as diarrhea. If you vomit or have diarrhea while you are taking an oral contraceptive, call your doctor to find out how long you should use the backup method because you may need to use a backup method of birth control.
i believe that one episode of diarrhea is fine..its much like missing one pill,you miss one pill you're still protected, if you have diarrhea for 2 or more days within about 3-4 hours of taking the pill is when you should probably consider extra protection for the next 7 days i believe...this is what i was told